Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 10, NWS Mobile, AL

January 31, 2008Escambia County, Santa Rosa County, Florida; 7 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 31, 2008, 5:44 PM CST for Escambia County, Santa Rosa County, Florida; 7 counties in Alabama. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 31, 2008, 5:44 PM CST (23:44 UTC)
Expired
Jan 31, 2008, 6:45 PM CST
In force
61 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Clarke County, AL, Conecuh County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 31, 4:34 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 312345
SVRMOB
ALC003-025-035-053-097-099-129-FLC033-113-010045-
/O.NEW.KMOB.SV.W.0010.080131T2344Z-080201T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
544 PM CST THU JAN 31 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  EXTREME NORTHWESTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
  SOUTHWESTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  WESTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF BAY MINETTE...
  SOUTH CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA...
  NORTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF DOWNTOWN MOBILE...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 645 PM CST

* AT 536 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SUNFLOWER TO PINEOLA TO
  MOFFET...OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF CHATOM TO
  25 MILES EAST OF LEAKESVILLE TO 13 MILES SOUTHEAST OF LUCEDALE...
  AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOBILE AIRPORT...MAGNOLIA GROVE GOLF COURSE...CHASTANG AND CHOCTAW
  BLUFF BY 550 PM CST...
  UNIVERSITY OF SOUTH ALABAMA...SPRING HILL COLLEGE...LANGAN PARK AND
  FOREST HILL BY 555 PM CST...
  WHISTLER AND PRICHARD BY 600 PM CST...

NUMEROUS CIRCULATION SIGNATURES ARE BEING DETECTED ALONG THE LEADING 
EDGE OF THIS LINE OF THUNDERSTORMS. THESE WILL ALL BE CAPABLE OF 
PRODUCING SHORT-LIVED TORNADOES. IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH 
AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM CST THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.

LAT...LON 3138 8708 3114 8712 3068 8740 3064 8841
      3099 8842 3139 8818
TIME...MOT...LOC 2344Z 267DEG 41KT 3139 8787 3108 8803
          3084 8830

$$
2 follow-up statements
000 
WWUS54 KMOB 010010
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
610 PM CST THU JAN 31 2008

FLC113-010020-
/O.CAN.KMOB.SV.W.0010.000000T0000Z-080201T0045Z/
SANTA ROSA FL-
610 PM CST THU JAN 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN SANTA
ROSA COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM CST THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.

LAT...LON 3138 8708 3068 8740 3064 8841 3099 8842
      3139 8796
TIME...MOT...LOC 0010Z 267DEG 41KT 3140 8752 3110 8768
          3086 8796

$$

ALC003-025-035-053-097-099-129-FLC033-010045-
/O.CON.KMOB.SV.W.0010.000000T0000Z-080201T0045Z/
ESCAMBIA AL-WASHINGTON AL-CONECUH AL-MONROE AL-CLARKE AL-BALDWIN AL-
MOBILE AL-ESCAMBIA FL-
610 PM CST THU JAN 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTHWESTERN ESCAMBIA...NORTHERN MOBILE...NORTHERN BALDWIN...
SOUTH CENTRAL CLARKE...SOUTHWESTERN MONROE...SOUTHWESTERN CONECUH...
SOUTHEASTERN WASHINGTON AND WESTERN ESCAMBIA COUNTIES...

AT 605 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HOMEWOOD TO RABUN TO I65 AND
US 43...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF
MONROEVILLE TO 15 MILES NORTH OF BAY MINETTE TO 11 MILES NORTH OF
DOWNTOWN MOBILE...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  JEDDO...URIAH...RABUN AND LOTTIE BY 615 PM CST...
  STEELWOOD...STAPLETON...WHITEHOUSE FORKS AND POARCH BY 620 PM
  CST...
  VOCATION AND CARNEY BY 625 PM CST...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM CST THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.

LAT...LON 3138 8708 3068 8740 3064 8841 3099 8842
      3139 8796
TIME...MOT...LOC 0010Z 267DEG 41KT 3140 8752 3110 8768
          3086 8796

$$
000 
WWUS54 KMOB 010039
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
636 PM CST THU JAN 31 2008

ALC003-035-053-097-099-FLC033-010045-
/O.CON.KMOB.SV.W.0010.000000T0000Z-080201T0045Z/
ESCAMBIA AL-CONECUH AL-MONROE AL-BALDWIN AL-MOBILE AL-ESCAMBIA FL-
636 PM CST THU JAN 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTHWESTERN ESCAMBIA...CENTRAL MOBILE...NORTHERN BALDWIN...
SOUTHWESTERN MONROE...SOUTHWESTERN CONECUH AND WESTERN ESCAMBIA
COUNTIES...

AT 628 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES 
SOUTH OF MONROEVILLE TO 23 MILES NORTHEAST OF BAY MINETTE TO BAY 
MINETTE...MOVING EAST AT 50 MPH. ADDITIONAL THUNDERSTORMS REMAIN 
ACROSS NORTHERN MOBILE COUNTY.

SEVERE THUNDERSTORMS WILL BE NEAR...
  I65 AND AL 41...MALTA...WALLACE AND CANOE BY 645 PM CST...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING 
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT 
UNTIL 1100 PM CST THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND 
NORTHWEST FLORIDA.

LAT...LON 3138 8708 3068 8740 3064 8841 3099 8842
      3109 8784 3139 8760
TIME...MOT...LOC 0036Z 262DEG 43KT 3138 8728 3115 8741
          3093 8771

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 4:00 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Jan 31, 4:00 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CST THU JAN 31 2008

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...THE LATEST SURFACE
ANALYSIS SHOWS THE WARM FRONT EXTENDING FROM NEAR MCB TO THE
MISSISSIPPI COASTAL WATERS AND ACROSS THE MARINE AREA TO NEAR
APALACHICOLA.  AS THE SURFACE LOW MOVES INTO NORTHERN ALABAMA THIS
EVENING...THE WARM FRONT SHOULD BRIEFLY MOVE INTO THE COASTAL
COUNTIES OF THE FORECAST AREA.  MEANWHILE...THE AMOUNT OF CAPE
REMAINS LIMITED...AT MOST 500 J/KG...AS THE LINE OF CONVECTION MOVES
ACROSS THE AREA THIS EVENING.  THE 55 KNOT 850 JET RESULTS IN 0-1 KM
HELICITIES FOR SURFACE BASED OR NEAR SURFACE BASED CONVECTION OF
150-250 M2/S2...CERTAINLY ENOUGH TO SUPPORT SEVERE CONVECTION.
MODEL SOUNDINGS INDICATE THAT MID LEVEL DRY AIR WILL BE ERADICATED
AS THE LINE MOVES THROUGH...WITH WET BULB ZERO VALUES RISING TO
ABOVE 11KFT.  THE MINIMAL INSTABILITY REMAINS THE WILD CARD AND
POWERFUL LIMITING FACTOR...AND THE LACK OF DRY AIR ALOFT BECOMES AN
INCREASINGLY SIGNIFICANT LIMITING FACTOR AS WELL.  SO...COULD BE
SOME STRONG STORMS OVER THE COASTAL COUNTIES WITH THE PASSAGE OF THE
LINE AS THE WARM FRONT BRIEFLY MOVES ONSHORE.  CERTAINLY CANNOT RULE
OUT A SEVERE THUNDERSTORM OR TWO EARLY ON BEFORE THE SOUNDING
MOISTENS COMPLETELY AND WILL MENTION POSSIBLE SEVERE STORMS DESPITE
THE INCREASING LIMITING FACTORS.  DRY AND COOLER CONDITIONS FOLLOW
FOR FRIDAY AND FRIDAY NIGHT AS A SURFACE HIGH MOVES ACROSS THE
REGION...THEN DRY CONDITIONS AND SLIGHTLY ABOVE SEASONABLE
TEMPERATURES FOLLOW FOR SATURDAY AND SUNDAY.  THE NEXT SYSTEM
DEVELOPS OVER THE PLAINS ON SUNDAY AND ADVANCES EASTWARD...WITH A
RETURN FLOW LIFTING AN OLD FRONTAL BOUNDARY ACROSS THE AREA AS A
WARM FRONT...SUPPORTING CHANCE POPS FOR SUNDAY AND SUNDAY NIGHT. /29

&&

.LONG TERM (MONDAY THROUGH THURSDAY)...THE PLAINS SYSTEM EJECTS TO
THE GREAT LAKES INTO QUEBEC ON TUESDAY.  THIS SYSTEM BRINGS A COLD
FRONT THROUGH THE FORECAST AREA TUESDAY AFTERNOON INTO TUESDAY
NIGHT.  BEST CHANCE OF RAIN WILL BE TUESDAY INTO TUESDAY NIGHT WITH
SMALL POPS ON WEDNESDAY.  AFTER WARM DAYS MONDAY AND
TUESDAY...TEMPERATURES RETURN TO NEAR SEASONABLE LEVELS FOR THE
REMAINDER OF THE PERIOD. /29

&&

.MARINE...STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THIS EVENING
AS AN AREA OF LOW PRESSURE MOVES INTO CENTRAL MISSISSIPPI. AS THIS
LOW PRESSURE PASSES NORTH OF THE AREA...IT WILL DRAG A COLD FRONT
THROUGH THE AREA. A STRONG NORTHWESTERLY FLOW WILL FOLLOW IN ITS
WAKE. THE NORTHWEST FLOW WILL WEAKEN BY FRIDAY AFTERNOON AS HIGH
PRESSURE BUILDS OVER THE NORTH CENTRAL GULF. A SOUTHERLY FLOW
RETURNS OVER THE WEEKEND AS THE HIGH MOVES EAST. /13

&&

.FIRE WEATHER...NO CONCERNS.  AFTERNOON RELATIVE HUMIDITIES REMAIN
JUST ABOVE CRITICAL LEVELS THROUGH THE WEEKEND. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      43  58  34  64 / 100  05  10  10
PENSACOLA   43  57  37  62 / 100  05  10  10
DESTIN      48  58  42  61 / 100  05  10  05
EVERGREEN   44  58  27  65 / 100  05  10  05
WAYNESBORO  36  54  26  63 /  90  05  10  10
CAMDEN      38  53  28  64 / 100  05  10  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&

29 EVERSOLE
13 CULLEN
Hazardous weather outlook, Jan 31, 4:57 AM CST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
457 AM CST THU JAN 31 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-312000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
457 AM CST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...

A LOW PRESSURE SYSTEM WILL MOVE FROM SOUTH LOUISIANA TODAY INTO
CENTRAL MISSISSIPPI TONIGHT.  TO THE EAST OF THE LOW...A WARM FRONT
WILL MOVE INLAND FROM THE NORTHERN GULF LATE THIS AFTERNOON AS THE
LOW PRESSURE SYSTEM MOVES INTO NORTHERN MISSISSIPPI.  AS THE LOW
PASSES TO THE NORTH...A STRONG COLD FRONT WILL SWEEP EAST OVER THE
AREA TONIGHT.

SHOWERS AND THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO MOVE INTO
SOUTHEAST MISSISSIPPI IN THE EARLY AFTERNOON...AND TRAVEL EAST
ACROSS PORTIONS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE
THROUGH THE EVENING HOURS WITH RAIN ENDING OVER THE EASTERN SECTIONS
BY FRIDAY MORNING.

THE PRIMARY THREAT WITH SEVERE STORMS WILL LIKELY BE DAMAGING WINDS
AND ISOLATED TORNADOES ALONG AND AHEAD OF THE COLD FRONT THURSDAY
AFTERNOON AND EVENING....MAINLY NEAR AND SOUTH OF HIGHWAY 84 FROM
WAYNESBORO TO ANDALUSIA.  LARGE HAIL WILL BE A POSSIBILITY WITH
SEVERE STORMS AS WELL.

STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE
THROUGHOUT THE DAY REGARDING THE POTENTIAL FOR SEVERE STORMS THIS
AFTERNOON AND EVENING.

OVER THE MARINE AREA...SOUTHEASTERLY WINDS WILL INCREASE TO NEAR 30
KNOTS LATE TODAY AND TONIGHT AS THE LOW PRESSURE SYSTEM PASSES TO
THE NORTHWEST.  A STRONG COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE
MARINE AREA TONIGHT AS THE LOW PASSES TO THE NORTH.  A SMALL CRAFT
ADVISORY IS POSTED FOR THE COASTAL WATERS THROUGH EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE A POSSIBILITY SUNDAY THROUGH
TUESDAY AS HIGH PRESSURE BUILDS EAST OF THE REGION AND MOISTURE
INCREASES ACROSS THE DEEP SOUTH.  A COLD FRONT WILL MOVE SOUTHEAST
ACROSS THE REGION EARLY WEDNESDAY...AND A FEW STRONG THUNDERSTORMS
ARE POSSIBLE AHEAD OF THE FRONT TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUIRED THIS AFTERNOON AND EVENING FOR SEVERE WEATHER OPERATIONS.

In the hours before

Special weather statement, Jan 31, 4:05 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
405 PM CST THU JAN 31 2008

MSZ075-078-312245-
STONE-PERRY-
INCLUDING THE CITIES OF...NEW AUGUSTA AND WIGGINS...
405 PM CST THU JAN 31 2008

...STRONG THUNDERSTORMS ARE BEING DETECTED SOUTH AND WEST OF STONE
AND PERRY COUNTIES...

AT 400 PM CST NATIONAL WEATHER SERVICE RADAR SHOWED STRONG
THUNDERSTORMS 24 MILES WEST OF WIGGINS...AND MOVING NORTHEAST AT 55
MPH.

THE THUNDERSTORM WILL ARRIVE AT THE WESTERN EDGE OF THE COUNTY BY
420 PM AND AFFECT AREAS IN AND AROUND WIGGINS...WHITES
CROSSING...BELLEVILLE...JANICE...MAHNED AND NEW AUGUSTA THROUGH 445
PM CST.

THE PRIMARY THREATS FROM THIS STORM ARE HAIL...CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 45 TO 55 MPH...WHICH COULD DO DAMAGE
TO WEAK STRUCTURES...DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR SOUTHEAST MISSISSIPPI.
Local storm report, Jan 31, 5:24 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
524 PM CST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     WIGGINS                 30.86N 89.14W
01/31/2008                   STONE              MS   EMERGENCY MNGR

            TREES DOWN IN WIGGINS.

0501 PM     TSTM WND DMG     MCHENRY                 30.71N 89.14W
01/31/2008                   STONE              MS   STORM CHASER

            TREES DOWN ON HWY 49 NEAR MCHENRY.

&&

KC

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 4:44 PM CSTSevere Thunderstorm WarningMOBMobile, Washington61 min
Jan 31, 4:58 PM CSTTornado WarningMOBWashington47 min
Jan 31, 5:16 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington45 min
Jan 31, 5:24 PM CSTTornado WarningMOBBaldwin, Clarke, Mobile, Washington37 min
Jan 31, 5:55 PM CSTSevere Thunderstorm WarningMOBClarke, Monroe, Washington, Wilcox65 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.